Original Research

An investigation into the normality of the distributions of financial ratios of listed South African industrial companies

A. C. Jordaan, E. V.D.M. Smit, W. D. Hamman
South African Journal of Business Management | Vol 25, No 2 | a844 | DOI: https://doi.org/10.4102/sajbm.v25i2.844 | © 2018 A. C. Jordaan, E. V.D.M. Smit, W. D. Hamman | This work is licensed under CC Attribution 4.0
Submitted: 16 October 2018 | Published: 30 June 1994

About the author(s)

A. C. Jordaan, University of Stellenbosch Business School, South Africa
E. V.D.M. Smit, University of Stellenbosch Business School, South Africa
W. D. Hamman, University of Stellenbosch Business School, South Africa

Full Text:

PDF (442KB)

Share this article

Bookmark and Share

Abstract

In this article we examine some of the inter-temporal and cross-sectional distributional properties of a selected number of financial ratios of South African industrial companies and we evaluate the effect of a simple procedure of outlier rejection. The normality assumption is rejected consistently in the case of the industry analysis and frequently in the sectoral and yearly analyses.

Keywords

No related keywords in the metadata.

Metrics

Total abstract views: 862
Total article views: 434

 

Crossref Citations

1. Economic Growth, Employment, Labour Productivity and Remuneration in South Africa: Evidence from Published Financial Data
N van Aswegen, B W Steyn, W D Hamman
Studies in Economics and Econometrics  vol: 29  issue: 3  first page: 137  year: 2005  
doi: 10.1080/10800379.2005.12106396